Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 6, NWS Tulsa, OK

May 27, 2021Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at May 27, 2021, 6:51 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 6:51 PM CDT (23:51 UTC)
Expired
May 28, 2021, 7:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

526 
WGUS44 KTSA 272351
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
651 PM CDT Thu May 27 2021

OKC113-147-281200-
/O.NEW.KTSA.FA.W.0006.210527T2351Z-210528T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage OK-Washington OK-
651 PM CDT Thu May 27 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Northeastern Osage County in northeastern Oklahoma...
  Washington OK County in northeastern Oklahoma...

* Until 700 AM CDT Friday.

* At 651 PM CDT, 1 to 3 inches of rain has fallen across the warned 
  area today. This is  causing flooding across portions of the 
  warned area. Light rain will be possible this evening before 
  ending.

Some locations that will experience flooding include...
  Bartlesville...                    Pawhuska...
Dewey...                           Barnsdall...
Copan...                           Wynona...
Ochelata...                        Okesa...
Osage Hills State Park...          Bartlesville Municipal Airport...
Sunset Lake...                     Bigheart...
Hulah...                           Tallant...
Nelagoney...                       Wah Sha She State Park...
Pershing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3652 9620 3650 9662 3670 9638 3671 9635
      3688 9629 3700 9629 3700 9579 3694 9579
      3694 9581 3661 9581

$$

RJS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 27, 2:14 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 27, 2:14 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Thu May 27 2021

.DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.

Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  59  73  52 /  90  90  10  10
FSM   87  66  79  55 /  50 100  10  10
MLC   84  63  76  55 /  30 100  20  20
BVO   81  54  71  46 /  90  60   0   0
FYV   81  57  72  45 /  80 100  10   0
BYV   81  58  70  46 /  80 100  10   0
MKO   83  60  73  52 /  70 100  10  10
MIO   80  55  70  47 /  90  90   0   0
F10   82  60  73  52 /  70 100  10  10
HHW   84  67  80  59 /  10  90  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.

AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
     019-020.

&&

LONG TERM....99
Hazardous weather outlook, May 27, 3:21 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
321 PM CDT Thu May 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
321 PM CDT Thu May 27 2021

...SEVERE WEATHER THROUGH TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma and east-central Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly north of Interstate 40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A significant risk of severe weather exists this afternoon into
the early evening across northeast and east central Oklahoma, with
an elevated threat across northwest Arkansas and southeast
Oklahoma tonight. Discrete storms this afternoon into the early
evening will be capable of producing tornadoes, very large hail to
2 inches or greater in diameter, and damaging winds. Any storm
that can interact with any lingering boundaries could potentially
produce a strong tornado. Storms will eventually congeal into a
line or complex and move into western Arkansas and southeast
Oklahoma tonight, with the threat transitioning to damaging winds
to around 70 mph over wider swaths. A low tornado threat would
exist on the leading edge of any bows that can surge east to
northeast. Storms should exit the region around or shortly after
midnight tonight.

Multiple rounds of heavy rain producing thunderstorms are possible
mainly along and north of I-40 thru early evening, and could lead
to some flash flooding. Locally heavy rainfall is also possible
with the storm complex south of I-40 tonight, but the system will
be more progressive by then, limiting the heavy rain potential.
Some main-stem rivers may experience flooding as well as runoff
from this event occurs.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Limited thunderstorm potential will exist down near the Red River
on Friday, but the best severe weather potential will be south of
the river in Texas.

Storm chances will return next week, but the potential for
widespread organized severe weather appears low at this point. A
weak storm system could bring some locally heavy rain potential by
midweek next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 27, 6:02 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      3 ENE OWASSO            36.29N 95.81W
05/27/2021                   ROGERS             OK   NEWSPAPER

            ROAD CLOSED DUE TO ROADWAY BEING WASHED AWAY
            AT 96TH STREET NORTH AND 147TH EAST AVENUE.
            RELAYED ON TWITTER.

&&
Local storm report, May 27, 6:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FLASH FLOOD      3 ENE OWASSO            36.29N 95.81W
05/27/2021                   ROGERS             OK   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS ROAD CLOSED
            DUE TO ROAD WASHING AWAY.

&&
Local storm report, May 27, 6:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     OKAY                    35.85N 95.32W
05/27/2021                   WAGONER            OK   BROADCAST MEDIA

            SEVERAL POWER POLES KNOCKED DOWN.

&&

BH
Local storm report, May 27, 6:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      4 NE OWASSO             36.31N 95.81W
05/27/2021                   ROGERS             OK   BROADCAST MEDIA

            VIDEO RELAYED VIA SOCIAL MEDIA OF ROAD
            CLOSURE AND CAR STALLED AT 106TH N AND 145TH
            E IN OWASSO.

&&
Special weather statement, May 27, 6:34 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CDT Thu May 27 2021

OKZ068-069-280015-
Adair OK-Cherokee OK-
634 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR AND EAST
CENTRAL CHEROKEE COUNTIES UNTIL 715 PM CDT...

At 634 PM CDT, a strong thunderstorm was located 3 miles southwest of
Tahlequah, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Hulbert...                        Eldon...
Proctor...                        Christie...
Maryetta...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3580 9512 3598 9513 3607 9467 3579 9464
TIME...MOT...LOC 2334Z 262DEG 24KT 3589 9503

69
Local storm report, May 27, 6:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     FLASH FLOOD      2 E BELLA VISTA         36.43N 94.20W
05/27/2021                   BENTON             AR   COCORAHS

            1.10 INCHES OF RAIN RECORDED IN 20 MINUTES.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:08 AM CDTRiver Flood WarningTSAOttawa29 hr
May 27, 9:58 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 27, 10:46 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more11 hr
May 27, 11:31 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
May 27, 12:30 PM CDTSpecial Weather StatementTSAWashington45 min
May 27, 12:41 PM CDTSpecial Weather StatementTSAOttawa34 min
May 27, 12:46 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa44 min
May 27, 12:57 PM CDTSevere Thunderstorm WarningTSAOsage27 min
May 27, 1:12 PM CDTSpecial Weather StatementTSANowata, Washington63 min
May 27, 1:26 PM CDTSpecial Weather StatementTSAOsage34 min
May 27, 1:29 PM CDTSpecial Weather StatementTSAOttawa46 min
May 27, 1:30 PM CDTFlash Flood WarningTSAOttawa6 hr
May 27, 1:35 PM CDTAreal Flood AdvisoryTSACraig, Nowata2 hr
May 27, 1:40 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 27, 1:55 PM CDTSpecial Weather StatementTSAOsage65 min
May 27, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Washington92 min
May 27, 2:37 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington53 min
May 27, 2:54 PM CDTRiver Flood WarningTSACherokee5 hr
May 27, 2:54 PM CDTRiver Flood AdvisoryTSACherokee, Delaware22 hr
May 27, 2:54 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware35 hr
May 27, 3:08 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington52 min
May 27, 3:15 PM CDTSpecial Weather StatementTSAOsage45 min
May 27, 3:18 PM CDTSevere Thunderstorm WarningTSACreek57 min
May 27, 3:23 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 27, 3:27 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers63 min
May 27, 3:42 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee48 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more56 min
May 27, 3:51 PM CDTFlash Flood WarningTSACraig, Nowata3 hr
May 27, 4:08 PM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 27, 4:15 PM CDTSpecial Weather StatementTSAOkmulgee30 min
May 27, 4:18 PM CDTFlash Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington3 hr
May 27, 4:26 PM CDTSpecial Weather StatementTSATulsa, Wagoner34 min
May 27, 4:34 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa56 min
May 27, 4:42 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Rogers, Tulsa, Wagoner3 hr
May 27, 4:46 PM CDTSpecial Weather StatementTSADelaware, Mayes59 min
May 27, 4:51 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee39 min
May 27, 4:59 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Rogers3 hr
May 27, 5:07 PM CDTSpecial Weather StatementTSAWagoner38 min
May 27, 5:26 PM CDTSpecial Weather StatementTSADelaware34 min
May 27, 5:26 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee64 min
May 27, 5:39 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner51 min
May 27, 5:47 PM CDTSpecial Weather StatementTSAOkmulgee43 min
May 27, 6:06 PM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 27, 6:07 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee50 min
May 27, 6:26 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Okmulgee, Wagoner2 hr
May 27, 6:34 PM CDTSpecial Weather StatementTSACherokee41 min
May 27, 6:35 PM CDTAreal Flood WarningTSACraig, Nowata12 hr
May 27, 6:35 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee40 min
May 27, 6:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee39 min
May 27, 6:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg46 min

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.